Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 19, 2006, 12:13 AM CDT for Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2006, 12:13 AM CDT (05:13 UTC)
- Expired
- Oct 19, 2006, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 12:30 AM CDT | FLASH FLOOD | Jena, LA | SEVERAL ROADS FLOODED THROUGHOUT THE PARISH |
| Oct 19, 1:00 AM CDT | FLASH FLOOD | 20 S Provencal, LA | SIGNIFICANT FLOODING OF MANY ROADS AND ADJACENT WOODED AREAS/PASTURELAND ACROSS MUCH OF SOUTHERN NATCHITOCHES PARISH. |
| Oct 19, 1:00 AM CDT | FLASH FLOOD | Colfax, LA | WATER COVERING SEVERAL ROADS THROUGHOUT THE PARISH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 190516
FFWSHV
LAC043-059-069-191115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 AM CDT THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 615 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A BAND OF SHOWERS AND THUNDERSTORMS...ABOUT 50 MILES
WIDE...PRODUCING HEAVY RAINFALL OVER AN AREA THAT HAS HAD
ONE TO NEAR THREE INCHES RECENTLY. THE SHOWERS AND THUNDERSTORMS
WERE MOVING TO THE NORTHEAST AT 40 MPH AND WILL CONTINUE TO
TRAIN OVER THE AREA OF SOUTHERN NATCHITOCHES...AND GRANT...AND
LA SALLE PARISHES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDWAY...JENA AND OLLA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS...
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3136 9320 3153 9322 3155 9333 3172 9298
3170 9263 3179 9261 3179 9236 3192 9230
3193 9201 3151 9201 3146 9212 3149 9220
3139 9262 3151 9272 3135 9296
$$
061 follow-up statement
000
WGUS74 KSHV 191005
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT THU OCT 19 2006
LAC043-059-069-191115-
NATCHITOCHES LA-GRANT LA-LA SALLE LA-
450 AM CDT THU OCT 19 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR LA
SALLE AND GRANT PARISHES IN NORTH CENTRAL LOUISIANA...AND
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS MOVING NORTHEAST AT 40 MPH ACROSS
THE WARNED AREA. HEAVY RAINFALL FROM THE THUNDERSTORMS ALONG WITH
PREVIOUS RAINS OF ONE TO THREE INCHES WILL CONTINUE TO PROVIDE
FLASH FLOODING. SEVERAL PARISH ROADS REMAINED CLOSED IN NATCHITOCHES
PARISH HIGHWAY 491...IN GRANT PARISH HIGHWAY 1240...AND IN LA SALLE
PARISH HIGHWAY 127 JUST NORTH OF OLLA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLOUTIERVILLE...COLFAX...AND OLLA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...BAYOUS...
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3136 9320 3153 9322 3155 9333 3172 9298
3170 9263 3179 9261 3179 9236 3192 9230
3193 9201 3151 9201 3146 9212 3149 9220
3139 9262 3151 9272 3135 9296
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 9:52 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 18, 9:52 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CDT WED OCT 18 2006
.DISCUSSION...
THIS EVENING A WIDE BAND OF SHOWERS AND THUNDERSTORMS FROM SE TX
ACROSS CENTRAL AND NORTH CENTRAL LA INTO N MS WILL CONTINUE TO
PRODUCE LOCALLY HEAVY RAINFALL. TO THE NW OF THIS A COLD FRONT
HAD MOVED TO NEAR A JACKSONVILLE TO LONGIVEW TX AND TEXARKANA AND
LITTLE ROCK ARKANSAS LINE. SHOWERS AND THUNDERSTORMS HAD DEVELOPED
ALONG THE FRONT FROM S CENTRAL TX INTO SW AR. LATER TONIGHT AND EARLY
THURSDAY THESE TWO SYSTEMS WILL MERGE AND EXPAND THE RAINFALL AREA
WITH TRAINING STORMS MOVING SW TO NE ACROSS THE FOUR STATE REGION.
THE RAIN AND THUNDERSTORMS WILL BE TAPERING OFF THURSDAY AFTERNOON
AS THE TROUGH AXIS SWINGS ACROSS THE LOWER MX VALLEY. THERE WILL MOST
LIKELY BE MORE FLASH FLOODING ACROSS PARTS OF THE WATCH AREA AS THE
HEAVY RAINFALL OVERNIGHT AND EARLY THURSDAY CONTINUES TO MOUNT UP.
I HAVE INCREASED THE RAIN CHANCES FOR SOME AND LOWERED FOR THE FAR
NW.
&&
.AVIATION...
LATEST SURFACE OBS SHOW STRONG COLD FRONT EXTENDING FM
KDRT-KCRS-KRUE...W/A NARROW DECK OF STRATUS ALONG AND BEHIND IT.
ALONG AND AHEAD OF THE FRONT...AREA RADARS SHOW CONVECTION PRODUCING
MAINLY HEAVY DOWNPOURS. THUS...EXPECT CONDITIONS AT ALL TAF SITES
TO DEGRADE TO IFR OVERNIGHT...GRADUALLY IMPROVING TO VFR NW-SE
THURSDAY AFTERNOON. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 60 65 45 73 / 70 70 0 0
MLU 64 67 44 70 / 90 90 0 0
DEQ 54 60 34 73 / 50 50 0 0
TXK 56 60 43 73 / 60 60 0 0
ELD 58 63 41 72 / 70 70 0 0
TYR 56 62 43 74 / 70 70 0 0
GGG 57 64 41 74 / 70 70 0 0
LFK 62 66 46 76 / 90 90 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
06/44Hazardous weather outlook, Oct 18, 12:00 PM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED OCT 18 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WHILE MOISTURE FROM THE GULF RETURNS TO THE AREA...THERE IS A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. COMBINED WITH UPPER LEVEL ENERGY...SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ACROSS THE FOUR STATE AREA. RAIN MAY BE HEAVY AT TIMES. THERE IS POTENTIAL FOR FLASH FLOODING TONIGHT AND THURSDAY SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO FARMERVILLE LOUISIANA...MAINLY DUE TO THE CONDITIONS LEFT BEHIND BY THE EXCESSIVE RAINFALL EVENT OF MONDAY. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MOST OF THE FOUR STATE AREA...WITH DAMAGING WINDS AND HAIL POSSIBLE IN THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE BUT DIMINISH ACROSS LOUISIANA AND EAST TEXAS THURSDAY MORNING...AS THE FRONT CONTINUES ITS PROGRESSION. SEVERE STORMS AND FLOODING POTENTIAL WILL PERSIST AS WELL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 17
In the hours before
Local storm report, Oct 18, 10:37 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 6 ESE MONTGOMERY 31.63N 92.79W
10/18/2006 GRANT LA LAW ENFORCEMENT
HIGHWAY 1240 CLOSED DUE TO HIGH WATER.SEVERAL SMALL
PARISH ROADS CLOSED BY HIGH WATER.
&&
CSLocal storm report, Oct 18, 11:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 1 N OLLA 31.91N 92.24W
10/18/2006 LA SALLE LA LAW ENFORCEMENT
HIGHWAY 127 CLOSED DUE TO HIGH WATER
&&
CSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:10 PM CDT | Flash Flood Warning | SHV | Grant, LaSalle | 4 hr |
| Oct 19, 5:15 AM CDT | Flash Flood Warning | SHV | Caldwell, Winn | 4 hr |
| Oct 19, 6:12 AM CDT | Flash Flood Warning | SHV | Grant, LaSalle, Natchitoches | 4 hr |
| Oct 19, 6:53 AM CDT | Tornado Warning | SHV | LaSalle | 37 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.